Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 86, NWS Jackson, MS

May 10, 2009Issaquena County, Sharkey County, Mississippi

NWS Jackson, MS issued this tornado warning at May 10, 2009, 5:06 PM CDT for Issaquena County, Sharkey County, Mississippi. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 5:06 PM CDT (22:06 UTC)
Expired
May 10, 2009, 6:00 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Issaquena County, MS, Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:07 PM CDTTSTM WND DMG9 S Mayersville, MSTREES DOWN ALONG WITH SOME POWER LINES NEAR HIGHWAY 1. SOME DAMAGE WAS SUSTAINED BY A MOBILE HOME.
May 10, 5:11 PM CDTTSTM WND DMG2 S Mayersville, MSTREES AND POWERLINES DOWN.
May 10, 5:40 PM CDTTORNADO 18 Sw Holly Bluff, MSA 2.2 MILE LONG EF1 TORNADO OCCURRED IN THE DELTA NATIONAL FOREST. A NUMBER OF HARDWOOD AND SOFTWOOD TREES WERE SNAPPED AND UPROOTED IN A NARROW PATH. 1 LARGE HARDWOOD WAS SNAPPED ACROSS ROAD 703. PATH WIDTH WAS 50 YDS AND MAX WINDS WERE 95 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:29 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1410 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 102206
TORJAN
MSC055-125-102300-
/O.NEW.KJAN.TO.W.0086.090510T2206Z-090510T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 600 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
  NORTHWEST OF ONWARD MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  ONWARD AND ROLLING FORK BY 535 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3284 9114 3288 9108 3292 9109 3293 9113
      3290 9068 3284 9075 3282 9075 3281 9070
      3276 9071 3274 9073 3271 9072 3265 9073
      3280 9115
TIME...MOT...LOC 2206Z 284DEG 23KT 3286 9113

$$

DHB
2 follow-up statements
000 
WWUS54 KJAN 102224
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT SUN MAY 10 2009

MSC055-102234-
/O.CAN.KJAN.TO.W.0086.000000T0000Z-090510T2300Z/
ISSAQUENA MS-
524 PM CDT SUN MAY 10 2009

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL ISSAQUENA COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3290 9092 3290 9068 3284 9075 3282 9075
      3281 9070 3276 9071 3274 9073 3271 9072
      3266 9073 3276 9095
TIME...MOT...LOC 2224Z 284DEG 28KT 3281 9092

$$

MSC125-102300-
/O.CON.KJAN.TO.W.0086.000000T0000Z-090510T2300Z/
SHARKEY MS-
524 PM CDT SUN MAY 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN
SHARKEY COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR CARY MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHERN SHARKEY COUNTY AT 540 PM CDT
  RURAL SOUTHEASTERN SHARKEY COUNTY AT 550 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3290 9092 3290 9068 3284 9075 3282 9075
      3281 9070 3276 9071 3274 9073 3271 9072
      3266 9073 3276 9095
TIME...MOT...LOC 2224Z 284DEG 28KT 3281 9092

$$

DHB
000 
WWUS54 KJAN 102243
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT SUN MAY 10 2009

MSC125-102300-
/O.CON.KJAN.TO.W.0086.000000T0000Z-090510T2300Z/
SHARKEY MS-
543 PM CDT SUN MAY 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN
SHARKEY COUNTY...

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 8 MILES SOUTHEAST OF CARY MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3290 9092 3290 9068 3284 9075 3282 9075
      3281 9070 3276 9071 3274 9073 3271 9072
      3266 9073 3276 9095
TIME...MOT...LOC 2243Z 289DEG 27KT 3275 9078

$$

DHB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 10, 4:10 PM CDT, 56 minutes earlier.

Area forecast discussion, May 10, 4:10 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT SUN MAY 10 2009

.DISCUSSION...SHORT TERM(TONIGHT THROUGH MONDAY NIGHT) THE STALLED
FRONTAL BOUNDARY VERY NEAR THE I-20 CORRIDOR WITH SOUPY AIR MASS TO
THE SOUTH PUSHING 2500J/KG MLCAPES AND NEAR 70F DEWPOINTS. CURRENT
SVR TSRA WW286 GOES UNTIL 8 PM AND CELLS CONTINUE TO FIRE AND
INCREASE OVER NERN LA HEADING ACROSS THE MS RIVER. THE WEAKER
OUTFLOW BOUNDARY ON VISIBLE SATELLITE STILL DISCERNABLE ALONG A PORT
GIBSON TO QUITMAN LINE. CUMULUS FIELD OVER FAR SRN MS HAS THINNED OUT
UNDER A DECENT MID LEVEL CAP THAT LOOKS LIKE IT WILL HOLD UP FOR THIS
EVENING. SO SHRA/TSRA SHOULD BE MOST NUMEROUS ACROSS NERN LA INTO
CENTRAL MS FOR THE NEXT SEVERAL WHERE POPS HAVE BEEN BOOSTED ABOVE
GUIDANCE.

BEST UPSTREAM SHORT WAVE CROSSING ARKLATEX REGION SHOULD MOVE E OF
OUR CWFA BY MORNING. WHILE A BROAD RAIN SHIELD SHOULD STILL CROSS NRN
MS TONIGHT...THE TRAINING OF HEAVY RAINFALL SHOULD OCCUR A LITTLE
FARTHER S WITH BEST DIFFERENTIAL UPPER DIVERGENCE CENTERED NEAR PORT
GIBSON AND EWD TONIGHT. AM GENERALLY CLOSE TO MAV GUIDANCE OF TEMPS
WITH LOWS FROM THE LOWER 60S NORTH TO THE UPPER 60S SOUTH.

ON MONDAY...SURFACE BOUNDARY BECOMES STATIONARY AGAIN CLOSER TO THE
HIGHWAY 84 CORRIDOR. MODELS SUPPORT BEST CHANCES OF CONVECTION NEAR
THE BOUNDARY WITH SOME ISENTROPIC LIFT NORTH OF THE FRONT ALSO
KEEPING POPS UP. EXPECT THE STRONGER STORMS AND ISOLATED STRONG TO
SEVERE TO AFFECT THE SOUTH HALF OF THE REGION. YET ANOTHER DECENT
LOOKING TROUGH AXIS SWINGS THROUGH THE CWFA BY AFTERNOON. HEAVY
RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN
FROM WEST TO EAST OVER THE SAME AREAS WHERE RAINFALL WOULD BE MORE
BENEFICIAL THAN PROBLEMATIC. MAV GUIDANCE APPEARS REASONABLE WITH
ANOTHER GRADIENT OF AT LEAST 15F IN HIGH TEMPS FROM NW TO SE.

BY MONDAY NIGHT...A MID LEVEL SHORTWAVE RIDGE BUILDS IN BEHIND THE
DEPARTING TROUGH AXIS DURING THE EVENING AND MAY SERVE TO QUIET DOWN
THE CONVECTIVE ACTION A BIT OVERNIGHT. BEST LOW LEVEL MOISTURE
CONVERGENCE CLOSER TO THE COAST AS WELL SO WILL KEEP POPS AT OR BELOW
40 PERCENT FOR THE EVENING AND EVEN LOWER AFTER MIDNIGHT FOR A CHANGE.
TEMPS ACTUALLY DIP BELOW 60F ACROSS THE NRN PORTIONS FOR SEVERAL
HOURS ASSOCIATED WITH A 1024MB SURFACE HIGH DROPPING INTO THE OH
VALLEY. THIS COULD BE THE LAST TIME WE SEE THIS COOL OF AIR UNLESS
THE 12Z ECMWF CAN PAN OUT WITH A BOMBING UPPER LOW NEXT WEEK./40/

LONGER TERM(TUESDAY THROUGH SUNDAY)...NEAR ZONAL FLOW WILL CONTINUE
THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN CHANCES...BUT A
PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND. BOTH MODELS HAVE A
SURFACE HIGH CENTERED OVER THE OHIO VALLEY BY TUESDAY MORNING WITH
DRIER MID 50 SURFACE DEW POINTS OVER OUR NORTHERN ZONES. THIS HIGH
WILL SHIFT EAST TUESDAY AND RETURN FLOW WILL HELP SEND THE STALLED
BOUNDARY BACK NORTH AS A WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS
NORTH OF OUR CWFA BY TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID
60 DEW POINTS AND GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH
NEXT WEEKEND. THE WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR
AREA DURING THE HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS
FOR GREATEST POPS TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW
STRONG STORMS CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN
THREAT FOR SEVERE WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A
NORTHERN STREAM SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER
STATES TUESDAY AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE
ASSOCIATED SURFACE LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE
WEDNESDAY BUT THIS FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA
WEDNESDAY NIGHT. WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH
AFTERNOON FROM WEDNESDAY ON...GENERALLY IN THE MID TO UPPER
80S...ISOLATED TO SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS
AND THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW
A MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE
WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN PROGRESSIVE
THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR REGION BY MONDAY.
THIS MAY BRING SOME COOLER WEATHER FOR THE START OF NEXT WEEK. /22/

&&

.AVIATION...VFR CONDITIONS IN MAINLY SCATTERED TO BROKEN CUMULUS
CLOUDS AROUND 3000 TO 4000FT PREVAIL ACROSS THE MAJORITY AREA THIS
AFTERNOON. SHOWERS AND THUNDERSTORM WILL CONTINUE TO BE ON THE
INCREASE THIS AFTERNOON AND THESE SHOWERS WILL BRING TEMPO MVFR/IFR
CONDITIONS OVER MOST SITES THIS AFTERNOON AND EVENING. THE HIGHEST
PROBABILITY FOR THUNDERSTORMS WILL BE AT JAN AND MEI...BUT ISOLATED
STORMS ARE POSSIBLE FOR GWO/GLH AND GTR ALSO. FOG/STRATUS IS ONCE
AGAIN POSSIBLE EARLY ON SATURDAY AND THIS WILL BRING IFR/LIFR
CONDITIONS TO MUCH OF THE AREA./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  78  61  82 /  59  60  33  50
MERIDIAN      65  78  60  80 /  62  60  28  51
VICKSBURG     66  77  63  84 /  59  60  35  35
HATTIESBURG   68  84  66  84 /  29  54  31  40
NATCHEZ       67  80  64  84 /  35  43  39  28
GREENVILLE    63  69  59  81 /  81  72  30  52
GREENWOOD     62  71  58  81 /  82  65  28  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, May 10, 2:48 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SUN MAY 10 2009

ARZ074-075-MSZ018-019-025>039-112000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
248 PM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI
LINE THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK WILL BE WIND
GUSTS OF 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ007>009-015-016-023-025-MSZ040>058-112000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
248 PM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF THE INTERSTATE TWENTY CORRIDOR THIS AFTERNOON AND THIS
EVENING. THE PRIMARY RISK WILL BE DAMAGING WIND GUSTS UP TO 60 MPH
AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF
OUTFLOW BOUNDARIES AND A STATIONARY FRONTAL BOUNDARY WITH DAYTIME
HEATING IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE
ENVIRONMENT TODAY. PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL
ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN
MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST
SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE
FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON
TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME
FROM TUESDAY THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AND MONDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ024-026-MSZ059>066-072>074-112000-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
248 PM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA...AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA AS A STALLED FRONTAL
BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME
HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. DAMAGING WINDS AND
HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY
RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF
STORMS TRAIN OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY
JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING
COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN
NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT
THIS TIME FROM TUESDAY THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AFTERNOON. OTHERWISE...ACTIVATION
IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, May 10, 2:30 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SUN MAY 10 2009

LAZ007-102000-
MOREHOUSE LA-
230 PM CDT SUN MAY 10 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF BASTROP AT 230 PM
CDT...MOVING EAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.

CME
Local storm report, May 10, 2:53 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 N EUDORA              33.15N 91.26W
05/09/2009  E0.75 INCH       CHICOT             AR   EMERGENCY MNGR

0528 PM     TSTM WND DMG     2 N EUDORA              33.15N 91.26W
05/09/2009                   CHICOT             AR   EMERGENCY MNGR

            A COUPLE TREES WERE BLOWN DOWN JUST N OF EUDORA.

&&

CME
Local storm report, May 10, 3:19 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             1 N TRANSYLVANIA        32.69N 91.18W
05/10/2009  E1.00 INCH       EAST CARROLL       LA   EMERGENCY MNGR

&&

CME
Local storm report, May 10, 3:34 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             8 NW TRANSYLVANIA       32.76N 91.28W
05/10/2009  E1.00 INCH       EAST CARROLL       LA   EMERGENCY MNGR

            QUARTER HAIL ALONG HWY 882 NEAR THE WEST CARROL/EAST
            CARROL PARISH BORDERS.

&&

JCULIN
Local storm report, May 10, 4:06 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             CLAYTON                 31.72N 91.54W
05/10/2009  E0.75 INCH       CONCORDIA          LA   CO-OP OBSERVER

&&

19
Local storm report, May 10, 4:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             4 NE FERRIDAY           31.68N 91.51W
05/10/2009  E1.00 INCH       CONCORDIA          LA   PUBLIC

            ALONG LAKE CONCORDIA.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:03 PM CDTSevere Thunderstorm WarningJANAttala42 min
May 9, 7:14 PM CDTSevere Thunderstorm WarningJANChoctaw27 min
May 9, 7:30 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo45 min
May 9, 8:05 PM CDTSevere Thunderstorm WarningJANSmith40 min
May 9, 8:06 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Scott39 min
May 9, 8:35 PM CDTSevere Thunderstorm WarningJANJasper, Smith40 min
May 9, 8:41 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba38 min
May 9, 9:05 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton55 min
May 10, 3:49 PM CDTSevere Thunderstorm WarningJANAdams56 min
May 10, 4:57 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey78 min
May 10, 5:25 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren80 min
May 10, 5:36 PM CDTSevere Thunderstorm WarningJANHinds, Sharkey, Warren, Yazoo54 min
May 10, 5:47 PM CDTTornado WarningJANHinds, Madison, Warren, Yazoo43 min
May 10, 6:20 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo55 min
May 10, 6:45 PM CDTSevere Thunderstorm WarningJANRankin75 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.